MAUDE Adverse Event Report: ACCESS VASCULAR, INC. HYDROPICC; PERIPHERALLY INSERTED CENTRAL CATHETER

ACCESS VASCULAR, INC. HYDROPICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number PICC-142
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2020, a follow-up phone conversation with mr.(b)(6) described the patient conditions as "high bmi" and "large deep veins." in addition, the clinician stated that on (b)(6) 2020 he noted that the catheter was "out 2 cm" (extending outside the patient).The clinician stated that they cleaned, re-hydrated, and re-inserted the catheter without issue; however, on (b)(6) 2020, the hydropicc was leaking, and was subsequently replaced with a non-hydropicc device.It was mr.Bunch's opinion that the cause of the kink and crack was due to either the patient snagging the device on something, or due to manipulation of the device or the patient, likely during a dressing change.The clinician stated that the hydropicc was implanted on (b)(6) 2020 without issue, and "excellent blood flow" was confirmed at the completion of the procedure.
 
Event or Problem Description
It was reported that the clinician was notified that the hydropicc "wasn't working, repositioning the infusion resulted in leaking at site." when the clinician arrived on site, they "sutured cut line pulled back at [sic] found to be kinked and cracked at the suture wing stem/catheter junction.".

Brand Name
HYDROPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ACCESS VASCULAR, INC.
175 middlesex turnpike
suite 1a
bedford, ma
MDR Report Key10145379
Report Number3015060232-2020-00002
Device Sequence Number16753697
Product Code LJS
UDI-Device Identifier00862559000418
UDI-Public(01)00862559000418(17)200522(10)04172001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Model NumberPICC-142
Device Catalogue NumberPICC-142
Device Lot Number04172001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;